MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY EXPRESS® LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC - GALWAY EXPRESS® LD ILIAC / BILIARY; STENT, ILIAC
Model Number H74938047840130
Medical Device Problem Codes Device Damaged Prior to Use (2284); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that stent dislodgment occurred.The target lesion is located in the iliac vessel.A 8.0x40x135 cm express® ld iliac / biliary stent was advanced to treat the lesion.However, after inflating the balloon, it was noticed that there was no stent being implanted.It was then found out that the stent was dislodged in the hoop during preparation and never went inside the patient's body.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the delivery system was returned for analysis.A visual and microscopic examination was performed on the returned device.The stent was completely detached from the delivery system and was returned in a plastic container.A visual and microscopic examination was performed on the returned delivery system.An examination of the balloon identified that the balloon had been inflated and there was a build-up of contrast media present inside the balloon.An examination of the stent found that the stent was compressed at one end.The stent did not appear to have been deployed.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications. the investigation conclusion is handling damage as the complaint was caused by handling of the device or portion of the device without direct patient contact.(b)(4).
 
Event or Problem Description
It was reported that stent dislodgment occurred.The target lesion is located in the iliac vessel.A 8.0x40x135 cm express ld iliac/biliary stent was advanced to treat the lesion.However, after inflating the balloon, it was noticed that there was no stent being implanted.It was then found out that the stent was dislodged in the hoop during preparation and never went inside the patient's body.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was fine.

Brand Name
EXPRESS® LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7579246
Report Number2134265-2018-05068
Device Sequence Number2527197
Product Code NIO
UDI-Device Identifier08714729392477
UDI-Public08714729392477
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P090003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2021
Device Model NumberH74938047840130
Device Catalogue Number38047-84013
Device Lot Number21706515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2018
Initial Date Received by Manufacturer 05/17/2018
Supplement Date Received by Manufacturer06/18/2018
Initial Report FDA Received Date06/07/2018
Supplement Report FDA Received Date07/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1